ANY NO WEIGHT GAIN ANTI-DEPRESSANTS ???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

red lightening
Veteran Member


Date Joined Jan 2009
Total Posts : 620
   Posted 2/11/2009 8:00 PM (GMT -7)   
How about Topamax, Effexor or Cellexa?

I am going to a new pdoc Monday and I want to
know which ssri's don't cause weight gain.

Otherwise I'm not going back on them.

I had a suicide attempt in Dec. combined with an alcohol binge.

I've been off meds 15 months...lost a lot of weight...I look great but
I'm very depressed. What's worse...fat and happy or thin and down?

I don't know the answer to that.

I'm sober 60 days and I have anxiety, Panic and depression

I've been dxed with 8 different types of depression at different times.
I have not had real mania. My last 2 pdocs said I was misdxed as BPII
and am just unipolar depressed/anxiety.

I was symptom free for 9 months, now it's back. sux.

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2283
   Posted 2/11/2009 8:31 PM (GMT -7)   
I think the meds you listed are actually mood stabilizers, not anti-depressants. I don't think people usually gain weight on Topamax, but it often causes people to get tingling feelings in their fingers & toes and numbness. Sometimes it goes away after 3 months, other times it just continues indefinitely.

Wellbutrin usually doesn't cause weight gain & often even causes weight loss.

It made me crazy so I'm not too fond of it. Also, 2 psychiatrists told me it is more likely to cause suicidal ideation. A third one told me it is less likely than other anti-depressants to cause suicidal thoughts. My only advice is to be careful on it & not let them send you up to 450mg/day if you are skinny b/c it is bound to cause you trouble.

good luck finding something that works for you!
frances

PS -- Congrats on the sobriety! That is quite an accomplishment. Keep up the great work! :)

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40595
   Posted 2/11/2009 8:33 PM (GMT -7)   
Hi Red lightening,

By the sound of it, you could stand to gain a few pounds. The normal weight for you is about 145-150. You sound very thin.

I am happy that you are off alcohol. It only depresses you more. So stay clean and you will be able to fight this. I know that topomax is not suppose to cause weight gain, and neither is effexor. But I am not familiar with celexa, so I couldn't tell you there.

I hope that you find the medication that works for you. The doctor should be able to help you with this.

Keep posting, as we are all here for you. I hope that you start feeling better soon.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


CheerDad
Veteran Member


Date Joined Apr 2004
Total Posts : 2284
   Posted 2/11/2009 10:28 PM (GMT -7)   
I am on welbutrin xl and have actually lost almost 30 lbs. I exercise regularly, have a healthy appetite, and have far more good days than bad. Good luck and hope you find the answers you are looking for.
We can respond to irritation with a smile instead of scowl, or by giving warm praise instead of icy indifference. By our being understanding instead of abrupt, others, in turn, may decide to hold on a little longer rather than to give way. Love, patience, and meekness can be just as contagious as rudeness and crudeness.
 
Randy
Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/
Dx'd with Crohn's at age 12. Symptoms since age 5, RLS, Depression, Anxiety, and down right feel yucky some days.
Learning to live with this Disease rather than be its victim after 36 years.


Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 2/12/2009 5:34 AM (GMT -7)   
efexor XR is an anti-depresant, I used it and I don't recall having wieght gain issues with it, on the other hand you should avoid zoloft as it has proven to cause wieght gain for many people, it messes up your motabializim.. hope you find what works for you


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/12/2009 9:41 AM (GMT -7)   

When someone comes up with the AD that does not cause awful side effects and No weight gain but a loss, I will be first in line to try it.

smhair

 


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 2/13/2009 3:26 PM (GMT -7)   
kitt, you can't escape the side effects, just have to find medication that has accetpable side-effects for you , as long as it helps offcourse :)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/13/2009 5:36 PM (GMT -7)   

Akram,

I have been trying the meds for 25 years devil . The one that worked best for me was Nortriptyline, however in 2005 it seemed to just peter out on me.  I had been on it for many years.

Right now I am taking the Cymbalta 20 mg every 48 hours and so far I am good at that low dose so I will hold there for now.

Trazadone 100mg at bedtime works excellent for me for a good nights sleep.

I was joking with the comment above.  blush   Nurses have warped senses of humor.......... smhair at least most of us do. No offense against any drug that anyone else is using.

If it works I am for it.

Hugs

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


Trigirl
Veteran Member


Date Joined Jan 2006
Total Posts : 768
   Posted 2/14/2009 12:58 AM (GMT -7)   
REd lightening, Hope you find the magic drug and don't forget to tell us all . It seems each new med. does different and strange things for me. Trying to get off it all at the moment and regroup if possible. CheerDad, appreciated your comment underneath. Makes me think you have things figured out. Wish I could do that.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40595
   Posted 2/14/2009 4:40 AM (GMT -7)   
Cheerdad,

I am so happy that the welbutrinxl is working for you. It is always nice to find something that works with a minimal amount of side effects. I wish I could lose some weight like that.

Trigirl,

It is nice to have you on the forum.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 12:59 AM (GMT -7)
There are a total of 2,735,200 posts in 301,283 threads.
View Active Threads


Who's Online
This forum has 151386 registered members. Please welcome our newest member, Kier.
198 Guest(s), 4 Registered Member(s) are currently online.  Details
donaldtrump, THE HAPPY TURTLE, Girlie, pressurehead


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer